Tennessee, 2015Strong Wind in Tennessee, November 17 to 18, 2015
November 17 to 18, 2015 · NWS OHX · 5 events in 5 counties and zones
Strong southerly gradient winds out ahead of an approaching line of showers and thunderstorms caused scattered wind damage throughout Middle Tennessee from late in the evening on November 17 into the early morning hours on November 18. Peak wind gusts were measured between 40 and 60 mph at many locations.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly gradient winds out ahead of an approaching line of showers and thunderstorms caused scattered wind damage throughout Middle Tennessee from late in the evening on November 17 into the early morning hours on November 18. Peak wind gusts were measured between 40 and 60 mph at many locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 17, 8:46 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 17, 8:46 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
846 PM CST TUE NOV 17 2015
.UPDATE...FOR PUBLIC FORECAST.
&&
.DISCUSSION...BAND OF MODERATE TO HEAVY SHOWERS NOW ON THE MS
RIVER, AND PUSHING EAST AT ABOUT 20 MPH. LOOKS LIKE THE LEADING
EDGE OF THE PRECIP WILL REACH THE TN RIVER CLOSE TO MIDNIGHT, AND
THEN SPREAD ACROSS WESTERN COUNTIES BTWN 06Z AND 12Z. SHOWERS HAVE
BEEN DECREASING IN INTENSITY THIS EVENING, ALTHOUGH THERE IS A
BAND OF STRONG GUSTY WINDS JUST AHEAD OF THESE SHOWERS. SFC OBS
HAVE SHOWN GUSTS OF 35 TO 45 MPH IN THIS BAND, WHICH COULD EASILY
BREAK TREE LIMBS AND EVEN DOWN SOME SHALLOW ROOTED TREES.
WIND ADVISORY REMAINS IN EFFECT THROUGH NOON WEDNESDAY.
STILL LOOKS LIKE HIGH SHEAR LOW CAPE ENVIRONMENT, SO BLV TSTMS
WILL BE FEW AND FAR BETWEEN. SOME OF THE STRONGEST WINDS WILL
LIKELY BE IN THAT BAND JUST AHEAD OF THE PRECIP.
HAVE MADE SOME ADJUSTMENTS TO TIMING OF PRECIP FOR THE REST OF
THE NIGHT, WITH A GENERAL TREND OF LOWERING POPS A BIT EAST OF THE
I-65 CORRIDOR. HAVE ALSO LOWERED BNA'S POP TO 52% FOR LATE
TONIGHT. HAVE ALSO UPDATED GRIDS THROUGH THE DAYLIGHT HRS ON WED
TO SHOW A MORE NOTICEABLE PROGRESSION OF THE FRONT ACROSS OUR
FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 66 68 46 62 / 50 100 10 0
CLARKSVILLE 62 65 43 61 / 100 100 10 0
CROSSVILLE 63 68 47 61 / 10 100 40 0
COLUMBIA 65 67 42 63 / 70 100 10 0
LAWRENCEBURG 64 67 43 63 / 70 100 10 0
WAVERLY 61 62 44 62 / 100 100 10 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON CST WEDNESDAY FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.
&&
19
Hazardous weather outlook, Nov 17, 5:00 AM CST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST TUE NOV 17 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-181100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CST TUE NOV 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE FROM
TUESDAY EVENING THROUGH WEDNESDAY MORNING. SOUTHEAST WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. SOME TREE
BRANCHES MAY BE BLOWN DOWN...AND LOOSE OUTDOOR OBJECTS COULD BE
BLOWN AROUND. A FEW ISOLATED POWER OUTAGES ARE POSSIBLE. DRIVING
WILL BE DIFFICULT AT TIMES ESPECIALLY FOR LARGE VEHICLES AND
TRUCKS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MIDDLE
TENNESSEE FROM WEST TO EAST ON WEDNESDAY. LOCALLY HEAVY RAINFALL
OF 1 TO 3 INCHES IS EXPECTED...WITH SOME MINOR FLOODING POSSIBLE
IN FLOOD PRONE AREAS AND OTHER LOW LYING LOCATIONS. A FEW STORMS
COULD ALSO BE STRONG WITH GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SHAMBURGER
Strong Wind, Maury
- When
- November 17, 10:00 PM CST
- Where
- Maury forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
A Facebook report indicated a tree was blown down onto a parked car and knocked down power lines on South High Street in Columbia.
Strong Wind, Grundy
- When
- November 17, 10:30 PM CST
- Where
- Grundy forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
A Facebook report indicated a 57 mph wind gust was measured on a home weather station in Monteagle. A few trees and power lines were reportedly blown down.
Strong Wind, Robertson
- When
- November 17, 10:45 PM CST
- Where
- Robertson forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
A Facebook report indicated a large tree was blown down onto a home on North Oak Street in Springfield and damaged the roof.
Strong Wind, Coffee
- When
- November 18, 12:00 AM CST
- Where
- Coffee forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Power lines were blown down knocking out power to over 2200 people in the Hillsboro area.
Strong Wind, Davidson
- When
- November 18, 3:00 AM CST to 5:00 AM CST
- Where
- Davidson forecast zone
- Measured
- 38 kt (44 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A tSpotter report via Twitter indicated a tree was blown down onto a carport and blocked the driveway of a home in Inglewood around 316 AM CST. TV media also reported a few other trees and power lines blown down across Davidson County. A peak wind gust of 44 mph was measured at the Nashville International Airport ASOS at 437 AM CST.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Washington, November 17, 20154 deaths · 71 kt wind · 29 events
- Flooding in Missouri, November 17 to 18, 20152 deaths · 4 injured · 3 events
- High Wind and Strong Wind in Washington, November 17, 20151 death · 1 injured · $6.0 million · 54 kt wind · 7 events
- High Wind in Idaho, November 17, 20151 death · 1 injured · 101 kt wind · 16 events
- Dust Storm and High Wind in Oregon, November 17 to 18, 20151 death · 86 kt wind · 8 events
- Tornadoes and Damaging Winds in Texas, November 17, 2015$944,000 · EF1 · 27 events
- Tornadoes and Flash Flooding in Mississippi, November 17 to 18, 2015$397,000 · EF1 · 35 events
- Tornado and Damaging Wind in Texas, November 17, 2015$200,000 · EF1 · 2 events
- Tornado and Damaging Wind in Oklahoma, November 17, 2015$150,000 · EF1 · 2 events
- Flash Flooding and Damaging Winds in Texas, November 17, 2015$300,000 · 65 kt wind · 10 events
- Winter Storm and High Wind in Montana, November 17 to 18, 2015$255,000 · 57 kt wind · 11 events
- Flash Flooding and Damaging Winds in Arkansas, November 17, 2015$170,000 · 52 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606259, 606257, 606258, 606256, 606260.